Tinnitus Triggers

How to Avoid Tinnitus Triggers with Proper Medication

in Health by

Tinnitus is a medical condition in which you hear ringing or other noises in one or both of your ears. It is caused in most cases by an underlying condition and can be improved with the proper treatment.

It can be severe enough to be an obstacle to your everyday life and cause disruptions in your normal routine. 

You will be able to discern what medications cause tinnitus, which are commonly referred to as ‘ototoxic’ medications, and what situational events can trigger tinnitus in an individual.

Lifestyle Factors That Can Cause Tinnitus

Loud noises such as listening to anything on your earphones at loud volumes, being exposed to construction noises (heavy equipment and machines), working in factories, and other such factors can increase your risk of experiencing tinnitus. 

To avoid this, try not to expose yourself to these loud noises if possible. If not, using earbuds under such circumstances can also be helpful.

You can also reduce your tobacco and alcohol consumption, reducing caffeine and salt intake to prevent triggering tinnitus, as studies have shown that these factors can also contribute to tinnitus symptoms.

Pain Relievers 

Tinnitus can also occur due to a side effect of common over-the-counter medications and doctor-prescribed medications. Common analgesics such as Ibuprofen, Aspirin, and Tylenol have been shown in studies to cause the onset of tinnitus.

You may take these common medications when you have arthritis, body pain, headache, or a fever. Once you stop taking these medications or reduce their usage, you may experience a decrease in your tinnitus symptoms. 

Antidepressants 

Selective Serotonin Reuptake inhibitors, Benzodiazepines, and tricyclic antidepressants have been reported to cause tinnitus. These are antidepressants and anti-anxiety medications that your doctor may have prescribed.

While sudden withdrawal from these medications is not recommended, you can speak with your doctor about your tinnitus issues and find a way to reduce your usage of these medications gradually, to help tackle your tinnitus. 

Acne Treatment

Many people suffer from severe cystic and hormonal acne that can only be resolved with medication. Strong medications such as Accutane that have the drug Isotretinoin in them can cause tinnitus or even hearing loss in severe cases.

These symptoms gradually stop once you stop taking the medication. You should know what medications cause tinnitus and what symptoms can appear when you take these medications. 

Avoid Tinnitus with Correct Guidance 

Antibiotics are commonly prescribed medications by doctors. Standard oral and injectable antibiotics such as Isoniazid, Streptomycin, and Amikacin, among others, can contribute to the onset of tinnitus.

Even Blood Pressure and Heart medication such as Loop Diuretics and Beta-blockers can lead you to experience severe side effects, one of which is tinnitus. Other medications that can trigger tinnitus include Anti-Malarial, Arthritis, and Lupus drugs.

While ingesting and being prescribed medication is inevitable, as all of us are affected by common afflictions and diseases, it is essential to be aware of the side effects on your body.

Also, read more about tinnitus symptoms and treatments available to educate yourself more about how you can identify tinnitus symptoms early so you can take corrective action. 

Once you’re aware of what can trigger tinnitus and what to avoid, controlling and stabilizing your tinnitus will become easier. If your condition persists, it is advisable to see a medical professional to avail proper treatment for your condition.

Leave a Reply

Your email address will not be published.

*

five + 3 =